Ohio, 2004

Flood in Ohio, July 11, 2004

July 11, 2004 · NWS PBZ · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Jul 10, 2:42 PM EST, 9 hours 38 minutes earlier.

Area forecast discussion, Jul 10, 2:42 PM EST, 9 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
342 PM EDT SAT JUL 10 2004

.AVIATION...
WARM FRONTAL BOUNDARY TO SOUTH OF KZZV-KLBE WILL BE FOCUS FOR
THUNDERSTORMS TONIGHT INTO SUNDAY. WITH THE EXCEPTION OF TSRA...
LOOK FOR GENERALLY VFR CONDITIONS INTO SUNDAY 18Z.  LATE TONIGHT
EXPECT SOME PATCHY FOG IN AREAS ALONG AND SOUTH OF WARM FRONT WITH
MVFR TO IFR CONDITIONS.

&&

.SHORT TERM (TODAY THROUGH SUNDAY)...
ALL MODELS CONTINUE TO SHOW UPPER LEVEL NORTHWEST FLOW. THE GFS
MODEL SHOWS MORE DEVELOPMENT WITH EMBEDDED SYSTEMS THAN THE ETA
MODEL. ETA SOUNDINGS AND RUC MODEL SUPPORT HPC AND SPC THINKING
ABOUT THE POTENTIAL FOR GUSTY WIND AND HEAVY RAINFALL WITH
THUNDERSTORMS IN HUMID AIR MASS SOUTH OF WARM FRONT LOCATED NEAR
INTERSTATE 70. SO THIS WAS MENTIONED WITH STORMS TONIGHT IN THAT
AREA. AS HUMID AIR...SURFACE DEWPOINTS 65-70...CONTINUE TO SPREAD
NORTHWARD WITH WARM FRONT...EXPECT CHANCE OF THUNDERSTORMS TO
EVENTUALLY OVERSPREAD THE ENTIRE UPPER OHIO VALLEY BY LATE SUNDAY.
&&

.LONG TERM (SUNDAY NIGHT THROUGH FRIDAY)...
GFS MODEL SHOWS NORTHWEST FLOW ALOFT CONTINUING INTO NEXT
WEEKEND...WITH HUMID WESTERLY WINDS AT LOW LEVELS. THIS SCENARIO
COUPLED WITH EMBEDDED SYSTEMS MOVING THROUGH THIS SHEARED
FLOW...WILL PROVIDE THE OPPORTUNITY FOR THUNDERSTORMS TO DEVELOP
MOST DAYS THIS COMING WEEK. THE MOST RECENT GFS-LONG RANGE MODEL
SUGGESTS THERE MAY BE LESS OF A CHANCE TOWARD NEXT WEEKEND...AS
THERE CAN THEN BE AN INTRUSION OF DRIER AND SLIGHTLY COOLER AIR AT
LOW LEVELS.

&&

.PBZ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
&&

AVIATION...20
SHORT TERM...11
LONG TERM...20
Hazardous weather outlook, Jul 10, 2:28 PM EST, 9 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
328 PM EDT SAT JUL 10 2004

MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-110900-
ALLEGHENY PA-ARMSTRONG PA-BEAVER PA-BELMONT OH-BROOKE WV-BUTLER PA-
CARROLL OH-CLARION PA-COLUMBIANA OH-COSHOCTON OH-FAYETTE PA-
FOREST PA-GARRETT MD-GREENE PA-GUERNSEY OH-HANCOCK WV-HARRISON OH-
INDIANA PA-JEFFERSON PA-JEFFERSON OH-LAWRENCE PA-MARION WV-
MARSHALL WV-MERCER PA-MONONGALIA WV-MONROE OH-MUSKINGUM OH-NOBLE OH-
OHIO WV-PRESTON WV-TUCKER WV-TUSCARAWAS OH-VENANGO PA-WASHINGTON PA-
WESTMORELAND PA-WETZEL WV-
459 AM EDT SAT JUL 10 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST
CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

ROUGHLY SOUTH OF INTERSTATE 70...SOME THUNDERSTORMS TONIGHT MAY HAVE
HEAVY RAIN AND GUSTY WIND.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE ENTIRE UPPER OHIO VALLEY WILL HAVE A CHANCE OF THUNDERSTORMS
MOST DAYS THIS COMING WEEK. THERE IS A SLIGHT RISK OF SEVERE
THUNDERSTORMS LATE SUNDAY AND MONDAY. THE MAIN THREAT WILL BE
DAMAGING WIND. LOCATIONS GETTING REPEATED HEAVY RAINS MAY DEVELOP
FLOODING.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jul 10, 7:15 PM EST, 5 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
815 PM EDT SAT JUL 10 2004

OHZ040-110111-
CARROLL OH-
815 PM EDT SAT JUL 10 2004

...THUNDERSTORM WITH VERY HEAVY RAIN IN NORTHERN CARROLL COUNTY...

A THUNDERSTORM WAS LOCATED OVER MALVERN IN NORTHERN CARROLL COUNTY.
IT WAS MOVING VERY SLOWLY TO THE SOUTHEAST ABOUT 15 MPH. LOOK FOR
VERY HEAVY RAIN OF UP TO ONE INCH AN HOUR...HALF INCH
HAIL...FREQUENT LIGHTNING AND GUSTY WINDS TO 45 MPH. THE STORM WILL
CONTINUE TO MOVE TO THE SOUTHEAST AND COULD AFFECT CARROLLTON BY 830
PM.
Special weather statement, Jul 10, 9:00 PM EST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1000 PM EDT SAT JUL 10 2004

OHZ039-110254-
TUSCARAWAS OH-
1000 PM EDT SAT JUL 10 2004

...LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN MOVING ACROSS
TUSCARAWAS COUNTY...

A LINE OF STORMS FROM URICHVILLE TO SOUTH OF BALTIC WAS MOVING SLOWLY
SOUTHEAST ABOUT 10 MPH. IT SHOULD CONTINUE SOUTH AND BE FROM
STILLWATER TO NEWCOMERSTOWN BY 1030 PM. LOOK FOR VERY HEAVY
RAIN...POSSIBLY UP TO ONE AND A HALF INCHES...OCCASIONAL LIGHTNING
...AND BRIEF GUSTY WINDS TO ABOUT 30 MPH. BE ALERT FOR PONDING OF
WATER ON ROADS AND POOR VISIBILITY...ESPECIALLY ALONG INTERSTATE 77
SOUTH OF STONE CREEK.
Special weather statement, Jul 10, 9:03 PM EST, 3 hours 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1003 PM EDT SAT JUL 10 2004

OHZ039-110302-
TUSCARAWAS OH-
1003 PM EDT SAT JUL 10 2004

...LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN MOVING ACROSS
TUSCARAWAS COUNTY...

A LINE OF STORMS FROM URICHVILLE TO SOUTH OF BALTIC WAS MOVING SLOWLY
SOUTHEAST ABOUT 10 MPH. IT SHOULD CONTINUE SOUTH AND BE FROM
STILLWATER TO NEWCOMERSTOWN BY 1030 PM. LOOK FOR VERY HEAVY
RAIN...POSSIBLY UP TO ONE AND A HALF INCHES...OCCASIONAL LIGHTNING
...AND BRIEF GUSTY WINDS TO ABOUT 30 MPH. BE ALERT FOR PONDING OF
WATER ON ROADS AND POOR VISIBILITY...ESPECIALLY ALONG INTERSTATE 77
SOUTH OF STONE CREEK.
Special weather statement, Jul 10, 9:05 PM EST, 3 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1005 PM EDT SAT JUL 10 2004

OHZ039-110304-
TUSCARAWAS OH-
1005 PM EDT SAT JUL 10 2004

...LINE OF THUNDERSTORMS WITH VERY HEAVY RAIN MOVING ACROSS
TUSCARAWAS COUNTY...

A LINE OF STORMS FROM URICHVILLE TO SOUTH OF BALTIC WAS MOVING SLOWLY
SOUTHEAST ABOUT 10 MPH. IT SHOULD CONTINUE SOUTH AND BE FROM
STILLWATER TO NEWCOMERSTOWN BY 1030 PM. LOOK FOR VERY HEAVY
RAIN...POSSIBLY UP TO ONE AND A HALF INCHES...OCCASIONAL LIGHTNING
...AND BRIEF GUSTY WINDS TO ABOUT 30 MPH. BE ALERT FOR PONDING OF
WATER ON ROADS AND POOR VISIBILITY...ESPECIALLY ALONG INTERSTATE 77
SOUTH OF STONE CREEK.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Tuscarawas

When
July 11, 12:20 AM EST to 10:00 AM EST
Where
Tuscarawas forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
40.441, -81.474 (the zone’s center; the record gives no point)

Little Buckhorn creek caused flooding on Bunker Hill Rd, Frys Valley Rd, and State Rte 36, in the townships of Clay, Salem, and Warwick, in southern Tuscarawas Co.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Ohio in 2004Every state in 2004This day in weather historyWarnings in Ohio, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5414238.